Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 100, NWS Tulsa, OK

May 26, 2019McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at May 26, 2019, 1:10 AM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2019, 1:10 AM CDT (06:10 UTC)
Expired
May 26, 2019, 1:35 AM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties McIntosh County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 1:14 AM CDTTSTM WND GST 601 N Council Hill, OKTRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED A FUNNEL CLOUD HALFWAY TO GROUND.
May 26, 1:20 AM CDTTORNADO3 W Oktaha, OKSPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

189 
WFUS54 KTSA 260610
TORTSA
OKC091-101-260700-
/O.NEW.KTSA.TO.W.0100.190526T0610Z-190526T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
110 AM CDT Sun May 26 2019

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Northeastern McIntosh County in southeastern Oklahoma...
  Central Muskogee County in east central Oklahoma...

* Until 200 AM CDT.
    
* At 110 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Council Hill, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Muskogee...                       Checotah...
  Warner...                         Webbers Falls...
  Oktaha...                         Braggs...
  Council Hill...                   Rentiesville...
  Greenleaf State Park...           Keefeton...
  Wainwright...                     Summit...

This includes Interstate 40 in Oklahoma between mile markers 256 and
260, between mile markers 277 and 280, and between mile markers 283
and 284.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3574 9516 3559 9512 3555 9513 3553 9513
      3550 9512 3549 9510 3545 9568 3562 9571
TIME...MOT...LOC 0610Z 260DEG 39KT 3555 9563 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
3 follow-up statements
627 
WWUS54 KTSA 260619
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
119 AM CDT Sun May 26 2019

OKC091-101-260700-
/O.CON.KTSA.TO.W.0100.000000T0000Z-190526T0700Z/
McIntosh OK-Muskogee OK-
119 AM CDT Sun May 26 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES...
    
At 119 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Oktaha, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Muskogee...                       Checotah...
Warner...                         Webbers Falls...
Oktaha...                         Braggs...
Rentiesville...                   Greenleaf State Park...
Keefeton...                       Wainwright...
Summit...                         

This includes Interstate 40 in Oklahoma near mile marker 284.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3574 9516 3559 9512 3555 9513 3553 9513
      3550 9512 3549 9510 3547 9557 3564 9558
TIME...MOT...LOC 0619Z 262DEG 38KT 3556 9551 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
012 
WWUS54 KTSA 260623
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
123 AM CDT Sun May 26 2019

OKC091-101-260700-
/O.CON.KTSA.TO.W.0100.000000T0000Z-190526T0700Z/
McIntosh OK-Muskogee OK-
123 AM CDT Sun May 26 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES...
    
At 123 AM CDT, a confirmed tornado was located near 
Oktaha, moving east at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Muskogee...                       Checotah...
Warner...                         Webbers Falls...
Oktaha...                         Braggs...
Rentiesville...                   Greenleaf State Park...
Keefeton...                       Wainwright...
Summit...                         

This includes Interstate 40 in Oklahoma near mile marker 284.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3574 9516 3559 9512 3555 9513 3553 9513
      3550 9512 3549 9510 3547 9557 3564 9558
TIME...MOT...LOC 0623Z 260DEG 30KT 3556 9552 

TORNADO...OBSERVED
HAIL...<.75IN

$$
730 
WWUS54 KTSA 260635
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
135 AM CDT Sun May 26 2019

OKC091-101-260645-
/O.CAN.KTSA.TO.W.0100.000000T0000Z-190526T0700Z/
McIntosh OK-Muskogee OK-
135 AM CDT Sun May 26 2019

...THE TORNADO WARNING FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern and east central Oklahoma.

LAT...LON 3574 9516 3559 9512 3555 9513 3553 9513
      3550 9512 3549 9510 3547 9557 3564 9558
TIME...MOT...LOC 0634Z 260DEG 39KT 3558 9536 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 9:14 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 25, 9:14 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019

.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.

Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.

AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 25, 9:40 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Significant.
	AREA...Northeast Oklahoma,especially northwest of I 44.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
       ...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 25, 9:28 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
928 PM CDT Sat May 25 2019

OKZ054-260300-
Osage OK-
928 PM CDT Sat May 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...

At 927 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Chilocco to near Ponca City. Movement
was east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Southern Kaw Lake...
Webb City...                      Apperson...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9653 3680 9652 3668 9706 3669 9706
      3670 9703 3670 9698 3672 9692 3675 9689
      3675 9687 3674 9683 3677 9682 3677 9679
      3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0227Z 263DEG 38KT 3702 9706 3670 9706

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:58 PM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 25, 9:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 25, 9:28 PM CDTSpecial Weather StatementTSAKay32 min
May 25, 9:43 PM CDTSevere Thunderstorm WarningTSAOsage47 min
May 25, 9:57 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee33 min
May 25, 10:08 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 25, 10:41 PM CDTSevere Thunderstorm WarningTSAOsage21 min
May 25, 11:47 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee43 min
May 25, 11:48 PM CDTTornado WarningTSACreek, Okfuskee42 min
May 25, 11:57 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee33 min
May 26, 12:03 AM CDTTornado WarningTSACreek, Pawnee27 min
May 26, 12:04 AM CDTTornado WarningTSACreek41 min
May 26, 12:19 AM CDTTornado WarningTSACreek, Okfuskee, Okmulgee12 min
May 26, 12:20 AM CDTTornado WarningTSACreek, Okmulgee, Rogers, Tulsa, Wagoner40 min
May 26, 12:23 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington52 min
May 26, 12:26 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee49 min
May 26, 12:29 AM CDTSevere Thunderstorm WarningTSAOkmulgee46 min
May 26, 12:48 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner42 min
May 26, 12:49 AM CDTTornado WarningTSAMayes, Rogers, Tulsa, Wagoner41 min
May 26, 1:01 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Rogers, Tulsa, Washington44 min
May 26, 1:19 AM CDTTornado WarningTSACherokee, Delaware, Mayes, Rogers41 min
May 26, 1:30 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers45 min
May 26, 1:34 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner41 min
May 26, 1:52 AM CDTTornado WarningTSADelaware23 min
May 26, 1:58 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee32 min
May 26, 2:01 AM CDTSevere Thunderstorm WarningTSADelaware29 min
May 26, 2:24 AM CDTRiver Flood WarningTSACreek47 hr
May 26, 8:35 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 26, 8:52 AM CDTFlash Flood WatchTSACraig, Nowata, Ottawa, Washington4 hr
May 26, 9:19 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa4 hr
May 26, 11:43 AM CDTAreal Flood AdvisoryTSAOsage, Washington2 hr

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.